Alert archive / Tennessee / Frost Advisories in 2014
Frost Advisory 2, NWS Memphis, TN
NWS Memphis, TN issued this frost advisory at Apr 16, 2014, 2:28 PM CDT for 9 counties in Tennessee; Alcorn County, Tishomingo County, Mississippi. It took effect at Apr 17, 2014, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2014, 2:28 PM CDT (19:28 UTC)
- In effect from
- Apr 17, 2014, 1:00 AM CDT
- Expired
- Apr 17, 2014, 8:33 AM CDT
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
Counties Alcorn County, MS, Tishomingo County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Decatur County, TN, Hardin County, TN, Henderson County, TN, Henry County, TN, McNairy County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 137 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
509 WWUS74 KMEG 161928 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 228 PM CDT WED APR 16 2014 ...AREAS OF FROST LATE TONIGHT AND EARLY THURSDAY MORNING ACROSS THE TENNESSEE RIVER VALLEY OF WEST TENNESSEE AND INTO NORTHEAST MISSISSIPPI... .LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW LOW TEMPERATURES TO DROP TO INTO THE MIDDLE 30S ACROSS THE PORTIONS OF WEST TENNESSEE AND EXTREME NORTHEAST MISSISSIPPI ALONG AND NEAR THE TENNESSEE RIVER VALLEY. AREAS OF FROST WILL FORM WITH THESE UNSEASONABLY COLD TEMPERATURES. MSZ005-006-TNZ003-004-021-022-053>055-091-092-171000- /O.NEW.KMEG.FR.Y.0002.140417T0600Z-140417T1400Z/ ALCORN-TISHOMINGO-WEAKLEY-HENRY-CARROLL-BENTON TN-CHESTER- HENDERSON-DECATUR-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...MARTIN...DRESDEN... PARIS...HUNTINGDON...CAMDEN...HENDERSON...LEXINGTON...PARSONS... DECATURVILLE...SELMER...SAVANNAH 228 PM CDT WED APR 16 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY. * TEMPERATURE/FROST COVERAGE...LOW TEMPERATURES WILL BE AROUND 35 DEGREES WITH AREAS OF FROST. * TIMING...BETWEEN 1 AM AND 9 AM THURSDAY MORNING. * IMPACTS...THE AREAS OF FROST MAY DAMAGE OR KILL RECENTLY PLANTED VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN TO PROVIDE PROTECTION FROM THE COLD. NEW BUDS ON TREES AND FLOWERS MAY ALSO BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JCL
2 follow-up statements
178 WWUS74 KMEG 170831 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 331 AM CDT THU APR 17 2014 ...AREAS OF FROST ARE POSSIBLE THIS MORNING ACROSS THE TENNESSEE RIVER VALLEY OF WEST TENNESSEE AND INTO NORTHEAST MISSISSIPPI... .LIGHT WINDS AND MOSTLY CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO INTO THE MIDDLE 30S ACROSS PORTIONS OF WEST TENNESSEE AND EXTREME NORTHEAST MISSISSIPPI ALONG AND NEAR THE TENNESSEE RIVER VALLEY. AREAS OF FROST WILL FORM WITH THESE UNSEASONABLY COLD TEMPERATURES. MSZ005-006-TNZ003-004-021-022-053>055-091-092-171400- /O.CON.KMEG.FR.Y.0002.000000T0000Z-140417T1400Z/ ALCORN-TISHOMINGO-WEAKLEY-HENRY-CARROLL-BENTON TN-CHESTER- HENDERSON-DECATUR-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...MARTIN...DRESDEN... PARIS...HUNTINGDON...CAMDEN...HENDERSON...LEXINGTON...PARSONS... DECATURVILLE...SELMER...SAVANNAH 331 AM CDT THU APR 17 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE/FROST COVERAGE...LOW TEMPERATURES WILL BE AROUND 35 DEGREES WITH AREAS OF FROST. * TIMING...THROUGH 9 AM THIS MORNING. * IMPACTS...THE AREAS OF FROST MAY DAMAGE OR KILL RECENTLY PLANTED VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN TO PROVIDE PROTECTION FROM THE COLD. NEW BUDS ON TREES AND FLOWERS MAY ALSO BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
323 WWUS74 KMEG 171333 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 833 AM CDT THU APR 17 2014 MSZ005-006-TNZ003-004-021-022-053>055-091-092-171445- /O.CAN.KMEG.FR.Y.0002.000000T0000Z-140417T1400Z/ ALCORN-TISHOMINGO-WEAKLEY-HENRY-CARROLL-BENTON TN-CHESTER- HENDERSON-DECATUR-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...CORINTH...IUKA...MARTIN...DRESDEN... PARIS...HUNTINGDON...CAMDEN...HENDERSON...LEXINGTON...PARSONS... DECATURVILLE...SELMER...SAVANNAH 833 AM CDT THU APR 17 2014 ...FROST ADVISORY IS CANCELLED... TEMPERATURES HAVE WARMED INTO THE 40S ACROSS THE ADVISORY AREA THIS MORNING. THUS...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Apr 16, 1:01 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Apr 16, 1:01 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 101 PM CDT WED APR 16 2014 .UPDATE... UPDATED FOR 18Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 920 AM CDT WED APR 16 2014/ UPDATE... TEMPERATURES HAVE WARMED ABOVE FREEZING. THUS ALLOWED THE FREEZE WARNING TO EXPIRE. 850 MB TEMPERATURES FROM THIS MORNINGS UPPER AIR ANALYSIS WERE CONSIDERABLY WARMER THAN THIS TIME YESTERDAY ACROSS THE MIDSOUTH...AROUND PLUS 2 DEGREES CELSIUS THIS MORNING VERSUS MINUS 6 TO MINUS 8 CELSIUS YESTERDAY. AFTERNOON TEMPERATURES WILL RESPOND CLIMBING INTO THE UPPER 50S TO MIDDLE 60S UNDER ABUNDANT SUNSHINE. WINDS WILL BE LIGHT TO MODERATE FROM THE SOUTHEAST AS THE COLD SURFACE HIGH PRESSURE MOVES TO THE EAST. INCREASED THE HIGHS SLIGHTLY IN SOME LOCATIONS FOR THIS AFTERNOON AND MADE OTHER TWEAKS TO THE GRIDS AND ZONE FORECASTS FOR THIS AFTERNOON. UPDATE HAS ALREADY BEEN SENT. JCL DISCUSSION... /ISSUED 353 AM CDT WED APR 16 2014/ SKIES ARE CLEAR ACROSS MUCH OF THE FORECAST AREA THIS MORNING WITH TEMPERATURES RANGING FROM THE MID 20S TO MID 30S. MUCH OF THE FORECAST AREA HAVE SEEN BELOW FREEZING TEMPERATURES AND SOME ADDITIONAL AREAS WILL SEE TEMPERATURES DROP TO NEAR FREEZING BY SUNRISE SO WILL KEEP FREEZE WARNING IN EFFECT UNTIL 9 AM. HIGH PRESSURE HAS MOVED TO THE EAST OF THE REGION SO WINDS WILL START TO BLOW FROM THE SOUTH LATER THIS MORNING. THIS WILL HELP BRING MILDER AIR INTO THE FORECAST AREA TODAY. AS A RESULT TEMPERATURES WILL BE WARMER THAN TUESDAY WITH HIGHS FROM THE UPPER 50S TO LOWER 60S. TONIGHT WILL SEE MILDER WEATHER ACROSS THE FORECAST AREA WITH SOME AREAS NEAR THE TENNESSEE RIVER SEEING SOME PATCHY FROST OVERNIGHT AS TEMPERATURES DROP INTO THE MID TO UPPER 30S. THURSDAY WILL BE EVEN WARMER AS SOUTH WINDS CONTINUE TO BRING WARMER AIR INTO THE REGION. HIGHS ON THURSDAY WILL BE IN THE MID TO UPPER 60S. BY THURSDAY NIGHT A COLD FRONT WILL MOVE INTO NORTHWEST ARKANSAS. SOME SHOWERS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT WITH SOME OF THIS ACTIVITY MOVING INTO THE FORECAST AREA. BY FRIDAY THE FRONT BEGINS TO WEAKEN AND DIE OUT AS IT REACHES THE FORECAST AREA SO THERE WILL ONLY BE A SMALL CHANCE OF SHOWERS. WITH LITTLE COLD AIR BEHIND THIS FRONT TEMPERATURES WILL REMAIN PLEASANT WITH HIGHS AROUND 70. HIGH PRESSURE WILL START TO MOVE INTO THE REGION BY FRIDAY NIGHT. THIS WILL KEEP THINGS DRY FOR MUCH OF THE WEEKEND. TEMPERATURES WILL BE FAIRLY NICE FOR THE WEEKEND ESPECIALLY SUNDAY WITH HIGHS EXPECTED TO REACH THE MID TO UPPER 70S FOR MOST OF THE FORECAST AREA. ANOTHER COLD FRONT WILL BEGIN TO APPROACH THE REGION SUNDAY NIGHT SO THE CHANCE OF RAIN WILL RETURN. THE FRONT WILL GET CLOSER TO THE FORECAST AREA ON MONDAY SO THERE WILL BE A BETTER CHANCE OF THUNDERSTORMS FOR MONDAY THROUGH TUESDAY. TEMPERATURES WILL REMAIN AT OR SLIGHTLY ABOVE NORMAL FOR MONDAY AND TUESDAY. ARS && .AVIATION... VFR CONDITIONS FOR THE ENTIRE PERIOD FOR ALL SITES. WINDS ARE CURRENTLY FROM THE SOUTHEAST FROM 7 TO 10 KNOTS...BUT WILL SUBSIDE A BIT AFTER SUNDOWN. WINDS WILL VEER SLIGHTLY TO THE SOUTH AND INCREASE IN SPEED NEAR THE END OF THE PERIOD AS A COLD FRONT MOVES TOWARDS THE REGION. ZDM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 16, 9:02 AM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 902 AM CDT WED APR 16 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-171100- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 902 AM CDT WED APR 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JCL
Nearby
Frost Advisories in Tennessee, 2014Frost Advisories in Mississippi, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.